MAUDE Adverse Event Report: ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER

ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER
Model Number LQP3106-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As soon as ellex medical became aware of the incident, the calibration of the laser system and alignment of the optical paths was verified by ellex service through a paf (product acceptance fault record ) attached.All the parameters in alignments check including offset in the paf are within the acceptance criteria which proves that the device is not at fault and is performing within the normal specifications.The general device aspects with respect to usability, instructions for use and the risk controls were evaluated.Adequacy of device design : indications of parameters relevant to safety : anterior and posterior offset located on the laser head control knob are letter and colour coded.Accuracy of controls : offset range is well defined with the required tolerance.Adequacy of labelling : operator manual (included in attachment) includes sufficient instructions, warnings, precautions for the safe use of the device and the labelling is considered adequate.Risk management : review indicated that the risk control measures (ra tango reflex-08 in attachment) are adequate and within the normal use risk levels are acceptable.Customer complaints : the device has been in use for 2 months , the device was serviced before the event for a different fault and was verified for performance.The patient was recommended vitreous surgery on (b)(6) to avoid permanent damage to the retina.The patient has been transferred to another hospital however the patient visual acuity status has not been communicated.Any subsequent findings will be updated through a follow-up report.
 
Event or Problem Description
The event occured in (b)(6), doctor was treating a floater on a patient and accidentally hit the retina.
 
Additional Manufacturer Narrative
As soon as ellex medical became aware of the incident, the calibration of the laser system and alignment of the optical paths was verified by ellex service through a paf (product acceptance fault record ) attached.All the parameters in alignments check including offset in the paf are within the acceptance criteria which proves that the device is not at fault and is performing within the normal specifications.The general device aspects with respect to usability, instructions for use and the risk controls were evaluated.1) adequacy of device design : a) indications of parameters relevant to safety : anterior and posterior offset located on the laser head control knob are letter and colour coded.B) accuracy of controls : offset range is well defined with the required tolerance.2)adequacy of labelling : operator manual (included in attachment) includes sufficient instructions , warnings , precautions for the safe use of the device and the labelling is considered adequate.3) risk management : review indicated that the risk control measures ( ra tango reflex-08 in attachment) are adequate and within the normal use risk levels are acceptable.4) customer complaints : the device has been in use for 2 months , the device was serviced before the event for a different fault and was verified for performance.The patient was recommended vitreous surgery on 5th september to avoid permanent damage to the retina.The patient has been transferred to another hospital however the patient visual acuity status has not been communicated.There's been no update on the patient status however the user was recommended for a laser training.
 
Event or Problem Description
This is a follow -up report.The event occured in japan, doctor was treating a floater on a patient and accidentally hit the retina.This report is made by ellex without prejudice and does not imply any admission of liability for the incident or its consequences.

Brand Name
ULTRA Q REFLEX
Common Device Name
OPHTHALMIC LASER
Manufacturer (Section D)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, south australia 5095
AS  5095
MDR Report Key7917226
Report Number3013515803-2018-00010
Device Sequence Number1399790
Product Code HQF
UDI-Device Identifier09342395000038
UDI-Public(01)09342395000038(11)180220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring,Notification,Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLQP3106-U
Device Catalogue NumberULTRAQ_R
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/05/2018
Device Age2 MO
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR